Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 23, 2021, 9:44 PM CDT for Choctaw County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 9:44 PM CDT (02:44 UTC)
- Expired
- Apr 23, 2021, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.5
The text
As transmitted.
321
WWUS84 KTSA 240244
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
944 PM CDT Fri Apr 23 2021
OKZ053-240330-
Choctaw OK-
944 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
1030 PM CDT...
At 944 PM CDT, a strong thunderstorm was located 8 miles north of
Paris, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Raymond Gary State Park... Huskey...
Swink... Frogville...
Ord...
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3389 9555 3404 9516 3394 9516
3396 9523 3394 9525 3389 9526 3390 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0244Z 248DEG 31KT 3379 9559
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 9:30 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 23, 9:30 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 930 PM CDT Fri Apr 23 2021 ...UPDATE... .DISCUSSION... The main concern tonight continues to be severe thunderstorm potential, primarily across southeast Oklahoma over the next few hours. Damaging wind remains the primary threat. The expected line of storms that has been forecast all day by various models has developed to our west and stretches roughly along I-35 from the southern sides of Oklahoma City to just south of the Red River in North Texas. This will move eastward, but whether it will maintain its strength remains in question. There exists a notable gradient in instability along the western fringes of the forecast area, with parts of Choctaw and Pushmataha counties being an exception. The majority of the CAMs continue to hang on to some instability in this same area for the next few hours before the convective line moves through. The most likely evolution given the above is for the intensity of the northern end of the line to wane some as it approaches southeast Oklahoma, with strong to severe storms possible in areas just north of the Red River. An earlier update decreased the area of severe mention, isolating it to southeast Oklahoma and also tapering it from north to south with time. In addition to the severe weather potential in southeast Oklahoma, locally heavy rain and associated flash flooding will also be a concern. The Durant mesonet picked up over 2 inches of rain in a short amount of time with the current storms now moving into western Choctaw County. If something similar happens as these storms move across Choctaw County, rainfall from the larger line behind it would only worsen the situation. The earlier update also increased forecast rainfall amounts across southeast Oklahoma through 06Z. Farther to the north, isolated to scattered storms will remain possible into Saturday evening, with a trend toward less lightning and more showers expected. Changes were made to the weather grids to depict this expectation. All other elements look good for now. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22
Hazardous weather outlook, Apr 23, 8:23 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 823 PM CDT Fri Apr 23 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 823 PM CDT Fri Apr 23 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...After 10 PM. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread showers and scattered thunderstorms are ongoing across eastern Oklahoma and western Arkansas early this evening. A severe weather threat will exist late this evening and into early Saturday morning across southeast Oklahoma. A line of storms is expected to develop to the west across southern Oklahoma, posing damaging wind and low, but nonzero tornado threats as it moves eastward. The severe weather threat will diminish before sunrise Saturday. In addition to the severe weather potential, locally heavy rain from repeated rounds of thunderstorms could lead to a localized flash flood threat across southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...High Wind Potential. TUESDAY...Severe Thunderstorm Potential...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A few storms may remain ongoing after sunrise Saturday morning but should end prior to midday. A strong upper level storm system and associated cold front will bring the potential for severe weather Tuesday and Wednesday. Uncertainties still remain regarding the timing and other details, making it difficult to pinpoint the location and timing of the greatest severe threat. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management personnel and first responders should monitor updated forecasts and outlooks in advance of the storm system Tuesday and Wednesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 23, 5:06 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Fri Apr 23 2021
OKZ060-232215-
Tulsa OK-
506 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...
At 506 PM CDT, a strong thunderstorm was located near Sperry, moving
northeast at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Skiatook... Collinsville...
Sperry... Turley...
LAT...LON 3642 9582 3641 9579 3640 9579 3639 9581
3637 9581 3625 9594 3628 9600 3635 9600
3643 9592
TIME...MOT...LOC 2206Z 221DEG 37KT 3631 9596Special weather statement, Apr 23, 5:36 PM CDT, 4 hours 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 536 PM CDT Fri Apr 23 2021 OKZ056-057-061-232300- Craig OK-Rogers OK-Nowata OK- 536 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTH CENTRAL ROGERS AND SOUTHEASTERN NOWATA COUNTIES UNTIL 600 PM CDT... At 536 PM CDT, a strong thunderstorm was located 4 miles southwest of New Alluwe, moving northeast at 60 mph. Dime size hail will be possible with this storm. Locations in or near the path include... New Alluwe... Watova... Centralia... Centrailia... LAT...LON 3647 9559 3659 9570 3683 9533 3672 9514 TIME...MOT...LOC 2236Z 230DEG 54KT 3658 9556
Special weather statement, Apr 23, 5:57 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
557 PM CDT Fri Apr 23 2021
OKZ057-232315-
Craig OK-
557 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG COUNTY UNTIL
615 PM CDT...
At 556 PM CDT, a strong thunderstorm was located 3 miles southeast of
Vinita, moving northeast at 30 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Vinita...
This includes Interstate 44 between mile markers 280 and 293.
LAT...LON 3673 9500 3661 9500 3654 9510 3660 9520
3674 9501
TIME...MOT...LOC 2256Z 231DEG 27KT 3659 9511Special weather statement, Apr 23, 6:58 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
658 PM CDT Fri Apr 23 2021
OKZ064-240015-
Creek OK-
658 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK COUNTY UNTIL
715 PM CDT...
At 658 PM CDT, a strong thunderstorm was located 5 miles south of
Stroud, moving northeast at 45 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Depew... Milfay...
This includes Interstate 44 between mile markers 178 and 186.
LAT...LON 3586 9662 3587 9661 3581 9644 3564 9660
3564 9662
TIME...MOT...LOC 2358Z 216DEG 39KT 3567 9666Special weather statement, Apr 23, 9:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
944 PM CDT Fri Apr 23 2021
OKZ053-240330-
Choctaw OK-
944 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
1030 PM CDT...
At 944 PM CDT, a strong thunderstorm was located 8 miles north of
Paris, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Raymond Gary State Park... Huskey...
Swink... Frogville...
Ord...
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3389 9555 3404 9516 3394 9516
3396 9523 3394 9525 3389 9526 3390 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0244Z 248DEG 31KT 3379 9559The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:09 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 23, 11:03 PM CDT | Special Weather Statement | TSA | Pittsburg | 57 min |
| Apr 23, 11:24 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Apr 23, 11:48 PM CDT | Special Weather Statement | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 42 min |
| Apr 24, 12:24 AM CDT | Special Weather Statement | TSA | McCurtain | 36 min |
| Apr 24, 1:01 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.